MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CONQUEST PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CONQUEST PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number CQ5054
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that upon opening of the outer packaging, the device was allegedly found without the inner packaging.Another device was used to complete the procedure.There was no patient involvement.
 
Additional Manufacturer Narrative
Manufacturing review: manufacturing records were reviewed (dhr, mrr¿s, scrap and mfg.Process changes) and there were not found evidence that the failure mode reported in this complaint is caused by the mfg.Process.Investigation summary: the device and outer packaging sleeve were returned for evaluation.A visual inspection found the outer sleeve showing signs of it being previously opened.It was noted that the inner storage tube was returned in the outer sleeve with the distal end of the tube at the top of the sleeve.This indicated that the tube had been removed from the sleeve prior to return.The storage tube was not returned in the sterile inner pouch, and the pouch was not returned for evaluation.Slight damage to the outer sleeve and inner storage tube was noted, however, no damage was noted to the device.Although the device packaging was returned without the inner pouch, the investigation is inconclusive for the alleged lack of the inner pouch as the device was returned opened with signs of the device being removed from the outer sleeve prior to return.No information was provided that could confirm the device was shipped without an inner sterile sleeve.Per the packaging procedure for this device, the assembly operator inspects each inner pouch prior to inserting into the outer sleeve.Therefore, it is unlikely that the reported issue is manufacturing related.The definitive root cause for the reported missing inner pouch could not be determined based on the available information.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H11: b5, h3, h6 (results1, conclusion1).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that upon opening of the outer packaging, the device was allegedly found without the inner packaging.It was further reported that another device was used to complete the procedure.There was no patient involvement.

Brand Name
CONQUEST PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8340291
Report Number2020394-2019-00128
Device Sequence Number1774829
Product Code DQY
UDI-Device Identifier00801741062803
UDI-Public(01)00801741062803
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K083657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model NumberCQ5054
Device Catalogue NumberCQ5054
Device Lot NumberRECS0398
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2018
Initial Date Received by Manufacturer 01/22/2019
Supplement Date Received by Manufacturer02/18/2019
Initial Report FDA Received Date02/14/2019
Supplement Report FDA Received Date03/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Patient Weight45